Tennessee, 2014Flash Flooding in Tennessee, August 9, 2014
August 9, 2014 · NWS OHX · 3 events in 3 counties and zones
Scattered slow-moving thunderstorms affected much of Middle Tennessee during the afternoon and evening hours on August 9. A few reports of flash flooding were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered slow-moving thunderstorms affected much of Middle Tennessee during the afternoon and evening hours on August 9. A few reports of flash flooding were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 9, 3:31 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 9, 3:31 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT SAT AUG 9 2014
.DISCUSSION...
EXPECT THE SCATTERED THUNDERSTORM AND SHOWER ACTIVITY THAT IS
STILL ONGOING TO DECREASE THIS EVENING AS THE AIR MASS OVER MIDDLE
TENNESSEE STABILIZES. SHOWERS THAT DO DEVELOP WILL CONTINUE TO BE
CAPABLE OF PRODUCING HEAVY DOWNPOURS. BY MIDNIGHT ONLY A SLIGHT
CHANCE OF ANY SHOWERS ACROSS THE AREA. LIGHT WINDS AND MOIST WARM
AIR AT THE SURFACE WILL ALLOW FOR SOME PATCHY FOG TO DEVELOP LATE
TONIGHT/EARLY SUNDAY MORNING. POPS INCREASE ONCE AGAIN ON SUNDAY
AS WEAK NW FLOW CONTINUES...LESS CHANCE OF PRECIP TOMORROW THAN THERE
WAS TODAY. THE BEST CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT
WILL BE OVER THE EASTERN HALF OF MIDDLE TENNESSEE.
AN UPPER TROUGH WILL DEVELOP AND DEEPEN OVER THE EASTERN U.S
DURING THE FIRST PART OF THE WORK WEEK BRINGING A WEAK COLD FRONT
THROUGH OUR AREA ON MONDAY AFTERNOON OR EVENING. DECENT CAPE
VALUES AND HELICITIES COULD BE ENOUGH FOR SOME STRONG STORMS TO
DEVELOP MONDAY EVENING WITH THE HELP OF THE FRONTAL PASSAGE. PWAT
VALUES REMAIN AROUND 1.8 TO 2 INCHES DURING THE DAY WHICH MAY LEAD
TO HEAVY DOWNPOURS WITH LOCALIZED PONDING OF WATER POSSIBLE MONDAY
AFTERNOON AND EVENING. CONDITIONS DRY OUT AS THE UPPER TROUGH
MOVES EAST TUESDAY THROUGH FRIDAY. TEMPERATURES WILL BE SLIGHTLY
COOLER...UPPER 80S...TUESDAY THROUGH THURSDAY. ANOTHER CHANCE OF
SHOWERS AND STORMS ENTERS THE FORECAST ON FRIDAY AND SATURDAY AS
WARM MOIST SOUTHERLY FLOW RETURNS TO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 73 89 72 90 / 40 30 20 50
CLARKSVILLE 70 89 69 89 / 20 30 20 50
CROSSVILLE 69 80 67 81 / 40 50 40 50
COLUMBIA 72 88 72 88 / 40 30 20 50
LAWRENCEBURG 71 87 71 87 / 40 30 20 50
WAVERLY 71 89 70 89 / 20 30 20 50
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11
Hazardous weather outlook, Aug 9, 4:09 AM CST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
509 AM CDT SAT AUG 9 2014
TNZ005>011-023>034-056>066-075-077>080-093>095-101030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
509 AM CDT SAT AUG 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG
THUNDERSTORMS TODAY AND TONIGHT. ALSO, PONDING OF WATER ON ROADS IS
POSSIBLE DURING HEAVIER DOWNPOURS. HOWEVER, NO WIDESPREAD SEVERE
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH TUESDAY,
BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
ROSE
In the hours before
Special weather statement, Aug 9, 4:46 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CDT SAT AUG 9 2014
TNZ027-028-059-062-092330-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
546 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...
AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE OAK HILL...ANTIOCH...PERCY PRIEST
LAKE...NOLENSVILLE...RURAL HILL...LA VERGNE AND SMYRNA.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3605 8632 3583 8647 3604 8683 3620 8670
07
Flash Flood, Fentress
- When
- August 9, 5:30 PM CST to 8:00 PM CST
- Where
- Fentress County, 2.26 mi S of Jamestown to 2.18 mi NNE of Jamestown Arpt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.398, -84.926
Heavy rain resulted in flooding along Alf Threet Road and Taylor Place Road south of Jamestown with water flowing across the roadways.
Flash Flood, Davidson
- When
- August 9, 6:00 PM CST to 9:00 PM CST
- Where
- Davidson County, 0.39 mi NNW of Woodbine to 1.09 mi S of Glencliff
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.125, -86.723
Heavy rainfall resulted in flooding along several areas of Murfreesboro Road in southeast Nashville, including at Murfreesboro Road and Briley Parkway where a water rescue was conducted.
Flash Flood, Cannon
- When
- August 9, 7:00 PM CST to 9:00 PM CST
- Where
- Cannon County, 0.55 mi NW of Woodbury to 1.62 mi SSW of Woodbury
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.835, -86.088
Heavy rainfall resulted in flooding around Woodbury forcing the closure of three roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in South Carolina, August 9 to 10, 20142 deaths · $1.9 million · 7 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2014$4.5 million · 2.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, August 9 to 10, 2014$4.0 million · 2.75 in hail · 15 events
- Flash Flooding and Damaging Winds in Mississippi, August 9 to 11, 2014$412,000 · 65 kt wind · 17 events
- Flash Flood and Hail in Nebraska, August 9, 2014$15,000 · 2.75 in hail · 21 events
- Flash Flood in Georgia, August 9 to 10, 2014$30,000 · 1 event
- Flooding in North Carolina, August 9, 2014$20,000 · 8 events
- Flash Flooding and Heavy Rain in South Carolina, August 9, 2014$18,000 · 4 events
- Flash Flooding in West Virginia, August 9, 2014$15,000 · 2 events
- Hail and Damaging Winds in Kansas, August 9, 20141 in hail · 9 events
- Tornadoes and Hail in Kansas, August 9, 2014EF0 · 7 events
- Tornado and Flash Flooding in South Dakota, August 9, 2014EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534047, 534046, 534048.